Thunderstorm Wind, Douglas
- When
- July 25, 10:50 AM CST
- Where
- Douglas County, 10 mi N of Brule
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.695, -91.570
Trees and power lines were blown down.
A cold front pushed through the region, resulting in isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A cold front pushed through the region, resulting in isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 25, 8:34 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 934 AM CDT FRI JUL 25 2008 .UPDATE... INCREASED POPS IN NW WIS ZONES BASED ON CURRENT RADAR IMAGERY SHOWING DEVELOPMENT ALONG SFC BOUNDARY. THIS REGION WILL BE THE FOCUS FOR CONVECTION THROUGH THE DAY WITH STRONGER REDEVELOPMENT EXPECTED THIS AFTERNOON...GENERALLY BTWN 20 AND 02Z. ALSO ADJUSTED SKY COVER TO REFLECT CURRENT TRENDS. && .PREV DISCUSSION... /ISSUED 405 AM CDT FRI JUL 25 2008/ DISCUSSION... MOIST GROUND AND A DECOUPLED BDRY LAYER EARLY THIS MORNING HAVE GENERATED AREAS OF FOG...LOCALLY DENSE. CWA REMAINS UNDER RELATIVE MID LVL RIDGING BETWEEN GINORMOUS UPPER TROF OVER NORTHEAST AND APPROACHING MANITOBA TROF. HIGH MSTR CONTENT IN AREA AS PWS REMAIN AOA 1.25 INCHES. AN AREA OF INCREASING CONVECTION IS DEVELOPING ACROSS NE SD INTO WCTRL MN. THIS APPEARS TO BE ASSOCIATED WITH RRQ OF UPPER JET AND LL CONVERGENCE IN VICINITY OF SFC BDRY. LATEST SPC RUC MESOANALYSIS SHOWS DEEP LAYER MSTR CONVERGENCE OCCURRING IN THIS VICINITY. WV IMAGERY SHOWS MID LVL DRY SLOT ASSISTING IN PROMOTING CONVECTIVE INSTABILITY IN THE COLUMN AS WELL. TODAY/TONIGHT...SFC COLD FRONT WILL MAKE A CHARGE THROUGH CWA TODAY AS UPPER TROF MOVES EAST. A PLUME OF STEEPENING MID LVL LAPSE RATES WILL PUSH ACROSS THE REGION AS MID LVL TROF MOVES EAST. VERY LITTLE SFC/85H CONVERGENCE AS UNIDIRECTIONAL FLOW ESTABLISHES EARLY IN THE DAY ACROSS MOST OF THE WRN/CTRL CWA. EXPECT GOOD MECHANICAL MIXING DURING DAY SO BRISK NW WINDS LIKELY. BEST LL SHEAR APPEARS DIRECTED INTO NW WISCONSIN THROUGH EARLY AFTERNOON. LATEST SREF SHOWS MAIN AXIS OF SBCAPE WILL BE EAST OF TWIN PORTS BY LATE MORNING ONCE MIXING OCCURS. OZ WRF/NMM SIM REFLECTIVITY GENERATES CONVECTIVE AREA ACROSS SOUTH SHORE THIS AFTERNOON AND PUSHES ACTIVITY OUT OF CWA BY EARLY EVENING. 0/6KM BULK SHEAR OF 35/45KT...GENERATED BY UPPER JET PASSAGE... AND SBCAPES OF 2000/25000 J/KG FCST OVER WISCONSIN ZONES THIS AFTERNOON WARRANT MENTION OF SEVERE STORMS WITH HAIL/WIND POTENTIAL...MAINLY OVER ERN WI ZONES AS PER SPC. RAPID CLEARING/DRYING OVERNIGHT AS DEEPENING NWRLY FLOW USHERS IN STABLE AIR. SATURDAY...PLEASANT PATTERN AS SFC HIGH MOVES INTO CWA UNDER SUBSIDENCE ALOFT. ABUNDANT MORNING SUNSHINE WILL GIVE WAY TO A FEW AFTERNOON CLOUDS OTHERWISE...NEAR NORMAL TEMPS EXPECTED. EXTENDED...DRY WEATHER THROUGH MONDAY BEFORE NEXT CHANCE OF PRECIP ARRIVES TUESDAY. MDLS DIVERGE ON INTENSITY OF MAIN FEATURES SO CONFIDENCE LOW AT THIS POINT. AVIATION... AREAS OF LIFR/IFR CONDITIONS WITH FOG WILL CONTINUE THROUGH THE EARLY MORNING...ABOUT 15Z...WHEN THE FOG WILL DISSIPATE AND VFR CONDITIONS WILL PREVAIL. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY AS A FRONTAL BOUNDARY INTERACTS WITH AN UPPER LEVEL JET. MVFR CIGS AND POSSIBLY VSBYS WILL ACCOMPANY THE STRONGER OF THE STORMS. AS HIGH PRESSURE BUILDS IN THIS EVENING...VFR CONDITIONS WILL BECOME WIDESPREAD. && POINT TEMPS/POPS... DLH 80 57 80 54 / 30 10 10 10 INL 78 49 77 51 / 30 10 10 10 BRD 82 54 80 55 / 20 10 10 10 HYR 81 54 79 50 / 50 10 10 10 ASX 81 54 78 55 / 40 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GRANING/EOM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 412 AM CDT FRI JUL 25 2008 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 412 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVER THUNDERSTORMS OVER NORTHWEST WISCONSIN THIS AFTERNOON. THE AREA MOST LIKELY TO BE AFFECTED IS SOUTH AND EAST OF A LINE FROM IRONWOOD TO CLAM LAKE TO EDGEWATER. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHLAND LATE MONDAY OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING OVER NORTHWEST WISCONSIN. LSZ121-140>148-261030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 412 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS MAY BE STRONG OR SEVERE...MAINLY OVER THE SOUTH SHORE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS MAY DEVELOP LATE MONDAY OR TUESDAY. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The Duluth radar (KDLH), 51 km away, was scanning. The volume nearest the first event began at 16:48 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128575, 128573, 128574.